Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 65, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 14, 2000, 5:58 PM EDT for Putnam County, Saint Johns County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 14, 2000, 5:58 PM EDT (21:58 UTC)
- Expired
- May 14, 2000, 6:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Putnam County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 84 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 6:25 PM EDT | Thunderstorm Wind 60 E | East Palatka, FL | Boat shed damaged. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
846 WUUS52 KJAX 142158 SVRJAX FLC107-109-142245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 558 PM EDT SUN MAY 14 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PUTNAM COUNTY IN NORTHEAST FLORIDA SAINT JOHNS COUNTY IN NORTHEAST FLORIDA * UNTIL 645 PM EDT * AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER ORANGE MILLS...OR ABOUT 4 MILES NORTH OF PALATKA...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELKTON BY 620 PM EDT... DUPONT CENTER BY 630 PM EDT... SAINT AUGUSTINE SHORES AND SAINT AUGUSTINE SOUTH BY 635 PM EDT... BUTLER BEACH AND CRESCENT BEACH BY 640 PM EDT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 2975 8169 2959 8159 2974 8119 2994 8131 $$ SANTOS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:55 PM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, May 14, 1:55 PM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 155 PM EDT SUN MAY 14 2000 ANALYSIS OF SATELLITE PIX AND SURFACE OBS INDICATES A BROAD...WEAK FRONTAL ZONE OVER THE CWA WITH A GOOD AREA OF CU DEVELOPING ACROSS THE ENTIRE AREA... EXCEPT THE NORTHWESTERN PORTION. EXPECT LITTLE MOVEMENT IN FRONTAL ZONE... THEREFORE AS THE HIGH BUILDS TO OUR NORTH... IT MAY STRENGTHEN THE COASTAL LOW LEVEL NE FLOW AND THE POTENTIAL FOR SURFACE LOW DEVELOPMENT OVER OUR ATLANTIC COASTAL WATERS LATE TONIGHT AND MONDAY. PRELIM AMG 62/84/58/86 0000 SSI 68/77/64/78 3200 JAX 68/83/62/86 3200 GNV 65/83/61/86 2000 22 .JAX... .GA...NONE .FL...NONE JOHNSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:20 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Gilchrist | 40 min |
| May 14, 4:47 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 43 min |
| May 14, 4:59 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 46 min |
| May 14, 5:23 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 47 min |
| May 14, 5:27 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 48 min |
| May 14, 5:45 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Clay | 30 min |
| May 14, 6:10 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 50 min |
| May 14, 7:14 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.